Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Birth controll pills and peri
    avatar
    An_254570 posted:
    Hi Dr Minkin,
    It's been already 3,5 month since I am on Gildess Fe 1/20 , taking it continuosly, and my night sweats and anxiety came back a week ago. I try to do my best not to think about my perimenopausal symptoms, but some days I am just checking my symptoms on the internet. before I started the pill, my estrogen was 40pg/ml , and my progesteron was
    < 0.5 ng/ml. Is it still ok to feel like I mentioned, or would need to change pills. ( I had to take citapram 20mg and 0,5mg alprazam for PMS and panic, and now the doctor increased it 3 weeks ago to 30mg, )
    I know, I am not easy, sorry for disturbing you but your advice would help me a lot!
    Thanks!
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear An_254570,
    Good question; from a theoretical basis, a 20 microgram pill should have enough estrogen to take care of your night sweats. However, occasionally I do see folks who will respond to increasing the strength of their birth control pill to a 30 microgram pill (there is a variety of the Gildess 1/20 at a 30 microgram dose). If you are still experiencing sweats at that level, then I would suggest looking at other causes of sweats (which are possible)-but I'd go after the obvious perimenopausal explanation first.
    Good luck, and I hope you feel better soon.
    Mary Jane
     
    avatar
    An_254570 replied to Mary Jane Minkin, MD's response:
    Thank you Dr Minkin for your answer.
    I observed that the night sweats are coming back when I am stressed out. Hopefully soon most of the symptom will disappear.
    thanks again


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website